Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 26, 2014, 3:00 PM CDT for 24 counties in Texas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 10 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2014, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:00 PM CDT | HIGH SUST WINDS 43 | 2 Ene Tulia, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 1:15 PM CDT | NON-TSTM WND GST 63 | 8 Wsw Sundown, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 1:24 PM CDT | NON-TSTM WND GST 63 | 8 Wsw Sundown, TX | REPORTED BY WEST TEXAS MESONET |
| Apr 27, 1:25 PM CDT | NON-TSTM WND GST 62 | 2 Ne Dimmitt, TX | REPORTED BY WEST TEXAS MESONET |
| Apr 27, 1:26 PM CDT | NON-TSTM WND GST 59 | 2 Ne Friona, TX | REPORTED BY WEST TEXAS MESONET |
| Apr 27, 2:38 PM CDT | NON-TSTM WND GST 62 | 1 Ne Amherst, TX | WEST TEXAS MESONET |
| Apr 27, 2:50 PM CDT | HIGH SUST WINDS 42 | 7 Ese Silverton, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 2:50 PM CDT | NON-TSTM WND GST 60 | 3 N Hart, TX | WEST TEXAS MESONET |
| Apr 27, 2:55 PM CDT | NON-TSTM WND GST 58 | 1 Ene Morton, TX | REPORTED BY THE TEXAS TECH WEST TEXAS MESONET |
| Apr 27, 3:27 PM CDT | HIGH SUST WINDS 50 | 3 Wsw Aiken, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 3:35 PM CDT | NON-TSTM WND GST 58 | 5 Ene Abernathy, TX | REPORTED BY THE TEXAS TECH WEST TEXAS MESONET |
| Apr 27, 3:45 PM CDT | HIGH SUST WINDS 40 | 6 Ssw Anton, TX | SUSTAINED WINDS OF 40 MPH PLUS FOR APPROX. 30 MINUTES FROM 345 PM TO 455 PM. |
| Apr 27, 4:10 PM CDT | NON-TSTM WND GST 58 | 6 Ne Lubbock, TX | LUBBOCK INTERNATIONAL AIRPORT PEAK GUST. |
| Apr 27, 4:28 PM CDT | NON-TSTM WND GST 63 | 2 Nne Floydada, TX | REPORTED BY WEST TEXAS MESONET |
| Apr 27, 4:30 PM CDT | HIGH SUST WINDS 40 | 2 Wsw Turkey, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 4:30 PM CDT | NON-TSTM WND GST 59 | 2 Ssw Muleshoe, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 5:35 PM CDT | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 5:40 PM CDT | HIGH SUST WINDS 41 | 5 Ene Abernathy, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 6:00 PM CDT | HIGH SUST WINDS 43 | Reese Center, TX | WEST TEXAS MESONET REPORT |
| Apr 27, 6:27 PM CDT | HIGH SUST WINDS 42 | 4 S Levelland, TX | WEST TEXAS MESONET REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS84 KLUB 262000 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT SAT APR 26 2014 TXZ021>024-027>030-033>036-039>042-270300- /O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ /O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ /O.CON.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 300 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... * WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING. WEST AT 30 TO 40 MPH WITH GUSTS TO 55 MPH ON SUNDAY. * HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ025-026-031-032-037-038-043-044-270300- /O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ /O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 300 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
4 follow-up statements
671 WWUS84 KLUB 270246 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 946 PM CDT SAT APR 26 2014 TXZ021>024-027>030-033>036-039>042-271300- /O.EXP.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/ /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 946 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH PLAINS... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ025-026-031-032-037-038-043-044-271300- /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 946 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
330 WWUS84 KLUB 270843 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 343 AM CDT SUN APR 27 2014 TXZ021>023-027>030-033>037-039>044-272130- /O.NEW.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/ /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 343 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE...SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM THIS EVENING. * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT 20 TO 25 MPH TUESDAY. * HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING BOTH DAYS. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-031-032-038-272130- /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-KING- 343 AM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHEASTERN PANHANDLE AND THE NORTHERN ROLLING PLAINS... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
189 WWUS84 KLUB 272015 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT SUN APR 27 2014 TXZ021>023-027>030-033>037-039>044-280300- /O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/ /O.CON.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 315 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT 20 TO 25 MPH MONDAY. * HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING BOTH DAYS. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024-031-038-280300- /O.EXA.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/ /O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/ BRISCOE-MOTLEY-KING- 315 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WEST AT 20 TO 25 MPH MONDAY. * HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING BOTH DAYS. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-032-280300- /O.CON.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/ HALL-CHILDRESS-COTTLE- 315 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
462 WWUS84 KLUB 280303 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1003 PM CDT SUN APR 27 2014 TXZ021>024-027>031-033>044-281300- /O.EXP.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/ /O.CON.KLUB.FW.A.0020.140428T1600Z-140429T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 1003 PM CDT SUN APR 27 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... * WIND...WEST AT 20 TO 30 MPH. * HUMIDITY...NEAR 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-032-280415- /O.EXP.KLUB.FW.W.0020.000000T0000Z-140428T0300Z/ HALL-CHILDRESS-COTTLE- 1003 PM CDT SUN APR 27 2014 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE... WIND SPEEDS HAVE BEGUN TO SUBSIDE AND A WEAK COLD FRONT HAS HELPED TO IMPROVE HUMIDITY VALUES ACROSS THE ROLLING PLAINS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:35 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 26, 12:35 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1235 PM CDT SAT APR 26 2014 .AVIATION... VERY WINDY CONDITIONS HAVE ALREADY BEGUN AREA WIDE AND WILL CONTINUE TO INCREASE THROUGH THE EARLY AFTERNOON HOURS. AN AWW MAY BE NEEDED FOR KLBB THIS AFTERNOON. VISBY RESTRICTIONS WILL BE LIKELY AT KLBB DUE TO BLOWING DUST BUT THE DEGREE OF VISIBILITY REDUCTION IS UNCLEAR. A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY MORNING SHIFTING WINDS TO THE WEST AND INCREASING SPEEDS EVEN FURTHER. && PREV DISCUSSION... /ISSUED 322 AM CDT SAT APR 26 2014/ SHORT TERM... BREEZY AND WARM WEATHER WITH CHANCES FOR STRONG TO POSSIBLY SEVERE STORMS PLAGUE THE SHORT TERM PERIOD. AN UA DISTURBANCE CONTINUED TO TRANSLATE ESE ACROSS SRN CALI AND TOWARDS THE DESERT SW PER 08 WATER VAPOR ANALYSIS. SW FLOW ALOFT HAS SHARPENED ACROSS THE SOUTHERN PLAINS...AND WILL PERSIST THROUGHOUT THE SHORT TERM PERIOD. LOOKING AT THE SFC...DEWPOINTS HAVE SLOWLY INCREASED INTO THE 40S AND 50S ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS...WITH THE EXCEPTION OF THE NWRN SOUTH PLAINS...WHERE DEWPOINTS IN THE 20S TO 30S ENSUED. THE DRYLINE IS THEREFORE EASILY RECOGNIZABLE AND THUS LOCATED FROM A HART TO A MULESHOE TO A DORA NM LINE. MODEL SOLUTIONS HINT AT A FURTHER WESTWARD RETREAT THROUGH DAYBREAK /WITH A PERHAPS A SLIVER OF 20 DEWPOINTS OCCURRING ACROSS THE FAR NWRN ZONES/...WHERE THEREAFTER THE NEARBY SFC TROUGH WILL COMMENCE TO DEEPEN AND PROMOTE WINDS TO VEER TO THE SW ON THE CAPROCK. LOCALES ON THE CAPROCK WILL EXPERIENCE AFTN ABL MIXING TO AOA 600 MB...THEREFORE TAPPING INTO 30-45 KT WIND SPEEDS. THIS SUGGESTS RATHER BREEZY/LOW END WINDY CONDITIONS...AND MOS GUIDANCE NUMBERS EQUATING/SLIGHTLY EXCEEDING WIND ADVISORY SPEEDS LOOKS QUITE REASONABLE. WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR AREAS ON THE CAPROCK...WITH PATCHY BLOWING DUST UNFORTUNATELY ACCOMPANYING THESE WIND SPEEDS. FURTHERMORE...DOWNSLOPE WINDS WILL ENCOURAGE ENDURING ABOVE NORMAL WARMTH /80S AND 90S/...THOUGH A FEW DEGREES COOLER THAN YESTERDAY NEAR THE TEXAS AND NEW MEXICO BORDER WHERE HEIGHT FALLS WILL COMMENCE GIVEN THE APPROACHING UA DISTURBANCE. WARM...BREEZY AND DRY AIR FILTERED ONTO THE CAPROCK BY THE DOWNSLOPE WINDS WILL ALSO CAUSE A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT. DUE TO THE BREEZY SWRLY WINDS ON THE CAPROCK...THE DRYLINE WILL SHIFT TO THE EASTERN ROLLING PLAINS. SFC CONVERGENCE ALONG THE DRYLINE WILL BE A FOCUS FOR AFTN HIGH-BASED THUNDERSTORM DEVELOPMENT...THAT IS IF THE CAP CAN BE BROKEN. MODELS ARE IN PRETTY GOOD AGREEMENT WRT TO HOLDING OFF CI UNTIL THE EARLY EVENING /AOA 27/00Z/ WHEN THE CAP IS FINALLY ERODED AND UL SUPPORT BEGINS TO SPREAD ACROSS THE REGION. STEEPENED LAPSE RATES...PWATS AOA 1.00 INCH...PROGGED SFC BASED CAPE OF 1-2 KJ/KG...LIFTED INDICES OF -2 TO -5 DEGREES C AND 0-6 KM BULK SHEAR VALUES AOA 25 KTS ARE SUGGESTIVE OF STORMS BECOMING ORGANIZED/SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. LATE TONIGHT/EARLY TOMORROW MORNING...THE UA DISTURBANCE WILL BE NEARING THE PANHANDLES AND ITS ASSOCIATED BREEZY PACIFIC FRONT WILL URGE THE DRYLINE /AND ANY LINGERING STORMS/ TO MOVE EAST OF THE CWA. JUST HOW BREEZY THIS PACIFIC FRONT WILL GET WILL BE DISCUSSED IN DETAIL IN THE LONG TERM DISCUSSION BELOW. LONG TERM... HIGH WIND EVENT STILL ON TRACK FOR SUNDAY AS THE CENTER OF A STRONG STORM SYSTEM MOVES SLOWLY ACROSS THE CENTRAL HIGH PLAINS OF WESTERN KANSAS AND NEBRASKA. HIGH WIND DECISION TREE CONTINUES TO SUPPORT 30-40 MPH WINDS WITH GUSTS TO 55-60 MPH FOR MUCH IF NOT ALL OF THE FCST AREA. THE TREE IS SUPPORTED BY RAW MODEL DATA OF 850-500 MB WINDS WITH THE BAND OF MAX WINDS PROGGED ACROSS THE SOUTH PLAINS DURING THE DAY. BOTH FLAVORS OF MOS SHOWING 18Z AND 21Z WIND SPEEDS IN THE RANGE MENTIONED ABOVE. HIGH WIND WATCH THUS STILL SUPPORTED. WINDS LIKELY TO REMAIN BREEZY SUNDAY NIGHT THEN PICKING BACK UP DURING THE DAY MONDAY AS THE LOW WOBBLES SLOWLY EWD TOWARD THE MID-MISSOURI VALLEY. WRF-NAM AND GFS DISAGREE ON SOME DETAILS OF THE MOVEMENT OF THE LOW AND SUBSEQUENTLY WITH MID LEVEL WIND SPEEDS ACROSS THE SRN HIGH PLAINS AND THUS ULTIMATELY ON SFC WIND SPEEDS. GFS MUCH STRONGER WITH THE SFC WINDS AS IT BRINGS THE BELT OF STRONGER MID LEVEL WINDS OVERHEAD WHILE THE NAM IS SHIFTED SWD BRINGING MUCH LIGHTER MID LEVEL FLOW. THE FURTHER SOUTH POSITIONING OF THE NAM ALSO RESULTS IN A CANADIAN COLD FRONT SLIPPING FURTHER SOUTH TOWARD THE FCST AREA RELAXING THE SFC PRESSURE GRADIENT ACROSS THE AREA. MOS WIND SPEEDS END UP ABOUT 15-20 MPH APART AS A RESULT. CONFIDENCE LOW ATTM IN FAVORING ONE SET OF DETAIL OVER ANOTHER. MODEL BLEND WILL BE CLOSE TO A PERSISTENCE FCST. WILL FAVOR HANDLING THIS WAY FOR NOW TO MAXIMIZE CONTINUITY GIVEN UNCERTAINTY. FINALLY...MODELS REMAIN CONSISTENT IN CARVING A BROAD LONG WAVE UPPER TROUGH ACROSS THE CONUS THROUGH MID TO LATE WEEK WITH COOL AIR SETTLING IN ACROSS THE FCST AREA INTO THE WEEKEND. SOME SMALL SIGNALS FOR LIGHT PRECIP REMAIN IN THE MODELS TOWARD THURSDAY AND FRIDAY WITH A SHORT WAVE TROUGH ROTATING SEWD OUT OF COLORADO... BUT LOW LEVEL MOISTURE WILL BE LACKING IN THIS PATTERN AND CONFIDENCE IN DETAILS OF THAT NATURE THIS FAR OUT REMAINS LOW. FIRE WEATHER... A NEARBY SFC LEE TROUGH WILL DEEPEN THROUGHOUT THIS AFTERNOON... LEADING TO 20-FOOT SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH ON THE CAPROCK. THESE DOWNSLOPE WINDS WILL ALSO ENCOURAGE TEMPS TO REMAIN 10 TO 12 DEGREES ABOVE NORMAL WHICH WILL IN TURN...CAUSE RELATIVE HUMIDITY VALUES TO FALL TO 5 TO 14 PERCENT. AREAS ACROSS THE EASTERN ROLLING PLAINS WILL SEE HUMIDITIES OF 15 TO 25 PERCENT...THUS HOLDING ON TO A BIT OF MOISTURE. THESE RATHER BREEZY WIND SPEEDS /WHICH WILL PROMPT A WIND ADVISORY/ COUPLED WITH WARM AND DRY CONDITIONS ALONG WITH DRY FUELS...WILL RESULT IN A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 10 PM THIS EVENING FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. RED FLAG CONDITIONS CONTINUE TO LOOK LIKE A NEAR CERTAINTY SUNDAY WITH THE HIGH WIND EVENT. SOME COLD ADVECTION MEANS RH MAY NOT GET QUITE AS LOW AND MAY NOT QUITE REACH 15 PCT NEAR THE NM LINE WHERE TEMPS WILL BE COOLEST. STILL...WITH WINDS OF THE MAGNITUDE EXPECTED MINIMUM RH MAY NOT MATTER TOO MUCH. WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTN AND EVENING FOR ALL OF THE FCST AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 43 69 39 69 38 / 10 0 0 0 0 TULIA 47 71 43 72 41 / 10 0 0 0 0 PLAINVIEW 48 73 44 73 41 / 10 0 0 0 0 LEVELLAND 49 73 46 73 42 / 10 0 0 0 0 LUBBOCK 51 75 47 74 43 / 10 0 0 0 0 DENVER CITY 51 74 46 74 44 / 10 0 0 0 0 BROWNFIELD 51 76 48 76 44 / 10 0 0 0 0 CHILDRESS 55 80 51 78 46 / 20 0 0 0 0 SPUR 56 80 51 80 46 / 20 0 0 0 0 ASPERMONT 60 82 54 83 48 / 40 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 01
Hazardous weather outlook, Apr 26, 11:26 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT SAT APR 26 2014 TXZ021>044-271630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A DRYLINE WILL SHIFT EASTWARD TO A POSITION EAST OF THE CAPROCK ESCARPMENT THIS AFTERNOON. SUFFICIENT MOISTURE WILL BE PRESENT EAST OF THE DRYLINE TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE GREATEST RISK FOR SEVERE WEATHER WILL BE DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF GOLFBALLS OCCURRING GENERALLY EAST OF A CHILDRESS TO JAYTON LINE. FIRE WEATHER GUSTY SOUTHWEST WINDS WILL DEVELOP ON THE CAPROCK THIS AFTERNOON AHEAD OF A STRONG STORM SYSTEM. THESE GUSTY WINDS COMBINED WITH A WARM AND VERY DRY AIR MASS WILL RESULT IN THE DEVELOPMENT OF EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING HAS BEEN POSTED FOR THIS AFTERNOON AND EARLY EVENING FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH PLAINS. NON PRECIPITATION SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND MUCH OF THE SOUTH PLAINS. STRONG WINDS MAY ALSO REDUCE VISIBILITIES DUE TO BLOWING DUST. A WIND ADVISORY HAS BEEN POSTED FOR THE AREA ALONG INTERSTATE 27 WEST TO THE NEW MEXICO STATE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG STORM SYSTEM WILL MOVE ONTO THE PLAINS ON SUNDAY BRINGING WITH IT STRONG WEST WINDS. WIND SPEEDS OF 30 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE. WINDS THIS STRONG WILL GENERATE WIDESPREAD BLOWING DUST THAT WILL RESULT IN PERIODS OF LOW VISIBILITY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED TO DEVELOP. A HIGH WIND WATCH REMAINS IN EFFECT AND A FIRE WEATHER WATCH IS ALSO IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:37 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 16 hr |
| Apr 26, 4:07 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 42 hr |
| Apr 26, 6:35 PM CDT | Special Weather Statement | LUB | Stonewall | 10 min |
| Apr 26, 6:51 PM CDT | Special Weather Statement | LUB | Stonewall | 9 min |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.